Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 338, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2008, 4:19 PM EDT for Marion County, Georgia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 15, 2008, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Marion County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:25 PM EDT | TSTM WND DMG | 3 Wnw Buena Vista, GA | 3 TREES WERE BLOCKING HIGHWAY 26 AND 1 TREE WAS BLOCKING HIGHWAY 137 WEST OF BUENA VISTA. HAIL WAS ALSO REPORTED BUT THE SIZE WAS UNKONOWN. |
| Jun 15, 4:31 PM EDT | HAIL 0.5 | Berginsville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 152019 SVRFFC GAC197-152100- /O.NEW.KFFC.SV.W.0338.080615T2019Z-080615T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 PM EDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARION COUNTY IN WEST CENTRAL GEORGIA * UNTIL 500 PM EDT * AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BRANTLEY...MOVING SOUTH AT 12 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA VISTA AND DRANEVILLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3217 8442 3223 8465 3239 8462 3241 8447 TIME...MOT...LOC 2019Z 357DEG 10KT 3235 8456 $$
2 follow-up statements
000
WWUS52 KFFC 152036
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT SUN JUN 15 2008
GAC197-152100-
/O.CON.KFFC.SV.W.0338.000000T0000Z-080615T2100Z/
MARION GA-
436 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN MARION COUNTY...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BUENA VISTA...MOVING SOUTH AT 11 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BERGINSVILLE AND DRANEVILLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3220 8453 3220 8454 3223 8465 3238 8462
3238 8447 3217 8442
TIME...MOT...LOC 2036Z 357DEG 10KT 3230 8456
$$000
WWUS52 KFFC 152058
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT SUN JUN 15 2008
GAC197-152106-
/O.EXP.KFFC.SV.W.0338.000000T0000Z-080615T2100Z/
MARION GA-
456 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARION COUNTY WILL
EXPIRE AT 500 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BERGINSVILLE...MOVING SOUTH AT 11
MPH. THIS STORM HAD WEAKENED...SO THE WARNING WILL BE ALLOWED TO
EXPIRE. WIND GUSTS TO 40 MPH AND PEA SIZED HAIL ARE STILL EXPECTED
WITH THIS STORM AS IT MOVES SLOWLY SOUTH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3220 8453 3220 8454 3223 8465 3238 8462
3238 8447 3217 8442
TIME...MOT...LOC 2056Z 357DEG 10KT 3224 8456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:35 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 15, 3:35 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT SUN JUN 15 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WEAK BOUNDARY REMAINS ACROSS CENTRAL GEORGIA THIS AFTERNOON. THIS BOUNDARY IS EXPECTED TO CONTINUE SLOWLY SINKING SOUTH AND DISSIPATING OVER NIGHT...BUT ENOUGH MOISTURE REMAINS IN PLACE OVER THE REGION FOR ISOLATED CONVECTION THIS EVENING...SCATTERED IN THE FAR SOUTHERN REACHES OF THE FORECAST AREA. WITH THE REMAINS OF THIS BOUNDARY EXPECTED TO BE IN THE VICINITY...ISOLATED TO SCATTERED CONVECTION IS POSSIBLE AGAIN MONDAY IN CENTRAL GEORGIA. PERSISTENT NORTHWESTERLY UPPER FLOW WILL HELP PUSH ANOTHER FRONTAL BOUNDARY INTO NORTH GEORGIA LATE MONDAY AND INTO CENTRAL GEORGIA TUESDAY. WITH LIMITED MOISTURE AVAILABLE AND NO DISTINCT UPPER LEVEL FORCING ACCOMPANYING THE FRONT...ANY SHOWERS OR THUNDERSTORMS SHOULD REMAIN ISOLATED TO SCATTERED IN COVERAGE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE LARGE SCALE UPPER LEVEL PATTERN REMAINS BASICALLY UNCHANGED THROUGH THE EXTENDED FORECAST PERIOD WITH A PERSISTENT UPPER RIDGE OVER THE ROCKIES AND TROUGH ALONG THE EAST COAST. THIS KEEPS GEORGIA UNDER A NORTHWESTERLY UPPER FLOW. MODELS DO NOT HIGHLIGHT ANY SIGNIFICANT WAVES MOVING THROUGH THIS FLOW INTO THE REGION...SO IT IS HARD TO PINPOINT ANY BEST DAY FOR PRECIPITATION...BUT DIURNAL CONVECTION WILL BE A POSSIBILITY JUST ABOUT ANY DAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 91 66 89 62 / 10 5 10 10 5 ATLANTA 69 90 70 87 62 / 10 5 10 10 5 BLAIRSVILLE 60 86 62 82 54 / 10 5 20 10 10 CARTERSVILLE 63 90 65 86 54 / 10 5 20 10 10 COLUMBUS 70 92 70 91 67 / 20 10 10 20 5 GAINESVILLE 67 89 68 87 61 / 10 5 20 10 10 MACON 68 92 69 95 65 / 20 20 10 20 5 ROME 65 92 65 88 59 / 10 5 20 10 10 PEACHTREE CITY 64 90 65 89 57 / 10 5 10 10 5 VIDALIA 70 91 70 94 67 / 50 30 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
In the hours before
Special weather statement, Jun 15, 3:47 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT SUN JUN 15 2008 GAZ110-152015- 347 PM EDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TELFAIR COUNTY UNTIL 415 PM EDT... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHINA HILL...MOVING SOUTHWEST AT 4 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TELFAIR COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHINA HILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.